A Caltech Library Service

Separation of variables and alternative representations for non-selfadjoint boundary value problems

Cohen, Donald S. (1964) Separation of variables and alternative representations for non-selfadjoint boundary value problems. Communications on Pure and Applied Mathematics, 17 (1). pp. 1-22. ISSN 0010-3640. doi:10.1002/cpa.3160170102.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The technique of separation of variables has not yet been fully exploited. It can be used to obtain solutions of non-selfadjoint problems in partial differential equations by making use of spectral representations associated with non-selfadjoint ordinary differential equations. In addition, it can often be used to obtain alternative representations which arc more rapidly convergent and from which asymptotic expansions of solutions with respect to parameters can be found.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1964 Wiley Periodicals, Inc. Manuscript received: January 1963. This paper was written at the Courant Institute of Mathematical Sciences and the research was supported by the Office of Scientific Research under Contract No. AF 49(638)229. Reproduction in whole or in part is permitted for any purpose of the United States Government.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)AF 49(638)229
Issue or Number:1
Record Number:CaltechAUTHORS:20200114-081929131
Persistent URL:
Official Citation:Cohen, D.S. (1964), Separation of variables and alternative representations for non‐selfadjoint boundary value problems. Comm. Pure Appl. Math., 17: 1-22. doi:10.1002/cpa.3160170102
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100705
Deposited By: Tony Diaz
Deposited On:14 Jan 2020 17:14
Last Modified:16 Nov 2021 17:56

Repository Staff Only: item control page